Osaka Journal of Mathematics

Grove--Shiohama type sphere theorem in Finsler geometry

Kei Kondo

Full-text: Open access


From radial curvature geometry's standpoint, we prove a few sphere theorems of the Grove--Shiohama type for certain classes of compact Finsler manifolds.

Article information

Osaka J. Math., Volume 52, Number 4 (2015), 1143-1163.

First available in Project Euclid: 18 November 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C60: Finsler spaces and generalizations (areal metrics) [See also 58B20]
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60] 53C22: Geodesics [See also 58E10]


Kondo, Kei. Grove--Shiohama type sphere theorem in Finsler geometry. Osaka J. Math. 52 (2015), no. 4, 1143--1163.

Export citation


  • D. Bao, S.-S. Chern and Z. Shen: An Introduction to Riemann–Finsler Geometry, Springer, New York, 2000.
  • M. Gromov: Curvature, diameter and Betti numbers, Comment. Math. Helv. 56 (1981), 179–195.
  • K. Grove and K. Shiohama: A generalized sphere theorem, Ann. of Math. (2) 106 (1977), 201–211.
  • K. Kondo: Radius sphere theorems for compact manifolds with radial curvature bounded below, Tokyo J. Math. 30 (2007), 465–475.
  • K. Kondo and S. Ohta: Private communications, (2012).
  • K. Kondo, S. Ohta and M. Tanaka: A Toponogov type triangle comparison theorem in Finsler geometry, preprint (2012), arXiv:1205.3913.
  • K. Kondo, S. Ohta and M. Tanaka: Topology of complete Finsler manifolds with radial flag curvature bounded below, Kyushu J. Math. 68 (2014), 347–357.
  • K. Kondo and M. Tanaka: Total curvatures of model surfaces control topology of complete open manifolds with radial curvature bounded below, I, Math. Ann. 351 (2011), 251–266.
  • \begingroup H.-B. Rademacher: A sphere theorem for non-reversible Finsler metrics, Math. Ann. 328 (2004), 373–387. \endgroup
  • Z. Shen: Volume comparison and its applications in Riemann–Finsler geometry, Adv. Math. 128 (1997), 306–328.
  • Z. Shen: Lectures on Finsler Geometry, World Sci. Publishing, Singapore, 2001.
  • K. Shiohama, T. Shioya and M. Tanaka: The Geometry of Total Curvature on Complete Open Surfaces, Cambridge Tracts in Mathematics 159, Cambridge Univ. Press, Cambridge, 2003.
  • M. Tanaka and S.V. Sabau: The cut locus and distance function from a closed subset of a Finsler manifold, preprint (2012), arXiv:1207.0918. \endthebibliography*